Delaware, 2011Funnel Cloud in Delaware, August 1, 2011
August 1, 2011 · NWS PHI · 1 event in 1 county or zone
Some strong thunderstorms developed across southern Delaware during the afternoon of the 1st preceding the arrival of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some strong thunderstorms developed across southern Delaware during the afternoon of the 1st preceding the arrival of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 1, 2:40 PM EST, 20 minutes earlier.
Area forecast discussion, Aug 1, 2:40 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT MON AUG 1 2011
.SYNOPSIS...
A WEAKENING COLD FRONT WILL CONTINUE TO SLOWLY SAG THROUGH THE
REGION THIS EVENING INTO THE OVERNIGHT HOURS. ANOTHER COLD FRONT
WILL PUSH THROUGH ON WEDNESDAY AND BRING ANOTHER ROUND OF UNSETTLED
WEATHER TO THE REGION. HIGH PRESSURE RETURNS ON THURSDAY THROUGH A
BETTER PART OF SATURDAY. THIS IS WHEN ANOTHER COLD FRONT MOVING IN
FROM THE NORTHWEST WILL SWEEP THROUGH.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN 18Z ANALYSIS SHOWS WEAK COLD FRONT STILL DRAPED ACROSS THE
SOUTHERN PORTIONS OF NEW YORK STATE INTO CENTRAL PENNSYLVANIA AND
FINALLY STRETCHING BACK INTO THE GREAT LAKES REGION. A RATHER LARGE
MCS CONTINUES TO MOVE SOUTHEASTWARD THROUGH THE UPPER MID-WEST AND
WESTERN GREAT LAKES...THIS WILL COME INTO PLAY ON WEDNESDAY.
CONVECTION JUST UPSTREAM WILL SLOWLY ADVECT INTO OUR NORTHERN
ZONES OVER THE NEXT COUPLE OF HOURS. ISOLATED SUPERCELLS ACROSS
NORTHEASTERN PENNSYLVANIA WERE TIED WITH THE LEAD SHORTWAVE TROUGH
OF LOW PRESSURE PUSHING AHEAD OF THE ENSUING COLD FRONT. WITH
CONVECTIVE TEMPERATURES BEING MET OR EXCEEDED ACROSS A BROAD AREA
HAVE PRODUCED A STRENGTHENING CUMULUS FIELD. A FEW DISCRETE CELLS
HAVE FOUND SOME LIFT ALONG THE BAY BREEZE OR WEAK SURFACE TROUGH
AROUND THE PHILADELPHIA METRO AREA. EFFECTIVE BULK SHEAR ACROSS THE
SOUTHERN HALF OF OUR CWA IS RATHER ROBUST, AT LEAST BASED OFF THE
RUC ANALYSIS, BETWEEN 25 TO 30 KNOTS WHILE OVER THE NORTH IT IS LESS
THAN 15 KNOTS. SURPRISINGLY THE NORTHERN HALF OF THE CWA WILL BE
UNDER THE GUN THE MOST AS MULTICELL CLUSTERS PUSH DOWN AHEAD OF THE
SURFACE FRONT FROM THE NORTHWEST.
THESE STORMS COULD PRODUCE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY
RAINFALL AS THEY MOVE TO THE SOUTHEAST AT AROUND 15 KNOTS. LAPS
SOUNDINGS FROM AROUND THE REGION SHOW DRIER AIR IN THE MID-LEVELS,
CORRESPONDING TO THE NORTHWEST FLOW, AS THE LOW-LEVELS SHOW WEAK
MOISTURE ADVECTION FROM THE WEST. THIS DEPICTS AN INVERTED V-FEATURE
ON THE SOUNDING WHICH IS NOTORIOUS FOR VERY STRONG, POSSIBLY
DAMAGING WINDS AND LARGE HAIL. BOTH LOW AND MID-LEVEL LAPSE RATES
SUPPORT THE THINKING THAT THE MAIN THREATS FOR THIS EVENING WOULD BE
WIND AND HAIL.
THE ONLY SAVING GRACE TODAY AS BEEN THE DRIER AIR MIXING DOWN ALL
AFTERNOON AND THE FACT THAT THE SURFACE WINDS HAVE BEEN MORE
WESTERLY AHEAD OF THE FRONT. WE ARE NOT EXPECTING MUCH IN THE WAY OF
CONVECTION FIRING UP PRIOR TO THE COLD FRONT PASSAGE...JUST WAITING
FOR THE UPSTREAM STORMS TO MOVE INTO OUR REGION.
ONCE THE FRONT MOVES THROUGH LATER TONIGHT WE WILL SEE A CLEARING
TREND FROM NORTHWEST TO SOUTHEAST. A FRESH AIRMASS TAKES A WHILE TO
FINALLY WORKS ITS WAY INTO THE REGION TONIGHT SO WE ARE NOT
EXPECTING DEWPOINTS TO DROP MUCH IN THE WAKE OF THE WEAK COLD AIR
ADVECTION.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
WITH THE COLD FRONT TO OUR SOUTH TUESDAY MORNING A VERY BRIEF SHOT
OF HIGH PRESSURE WILL MOVE INTO THE REGION DURING THE DAY. THE
MID-LEVEL PARENT LOW PRESSURE OVER THE GREAT LAKES WILL DRIFT
TOWARDS THE EAST AND BEGIN TO DROP MID-LEVEL HEIGHTS A BIT ACROSS
OUR REGION. WEAK COLD AIR ADVECTION KICKS IN BUT AGAIN THIS WILL BE
SHORT LIVED AS THE SURFACE AND LOW-LEVEL FLOW BEGINS TO TURN MORE
TOWARDS THE WEST. TUESDAY SHOULD BE A PRECIPITATION FREE DAY WITH
THE HIGH PRESSURE OVERHEAD.
THE MCS MENTIONED IN THE NEAR TERM WILL CONTINUE ITS SOUTHEASTWARD
PROGRESSION ON TUESDAY AND WEDNESDAY. THE MOST LIKELY TIMEFRAME FOR
THIS MCS WILL BE WEDNESDAY LATE MORNING THROUGH THE AFTERNOON HOURS.
THE GFS AND ECMWF MODELS APPEARED TO HAVE A BETTER HANDLE ON THE
MOVEMENT OF THIS MCS INTO OUR REGION. WITH REGARDS TO SENSIBLE
WEATHER, CLOUDS WILL BE ON THE INCREASE BY WEDNESDAY MORNING WITH
MOSTLY CLOUDY TO OVERCAST SKIES LASTING THROUGH WEDNESDAY. VERY
HEAVY RAINFALL IS ALSO EXPECTED FROM THIS SYSTEM AND DEPENDING ON
THE SIZE OF THE SYSTEM, A LOT OF AREAS COULD SEE A GENEROUS AMOUNT
OF RAIN ON WEDNESDAY. AS A RESULT WE HAVE BOUGHT THE GUIDANCE SUGGESTING
COOLER TEMPERATURES ACROSS THE REGION. WEDNESDAY NIGHT CLOUDS
SHOULD BEGIN TO CLEAR AS THE SYSTEM DEPARTS THE REGION SETTING THE
STAGE FOR A DRY AND SEASONABLE THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FOR THIS EXTENDED FORECAST PERIOD...IN GENERAL THE UPPER RIDGE
PATTERN HOLDS OVER THE CENTRAL U.S. WITH W-NW FLOW ALOFT OVER THE
NORTHEAST AND MID ATLANTIC REGIONS. HWVR...BOTH THE GFS AND ECMFW
SUGGEST THE UPPER RIDGE MAY WEAKEN SMWHT TOWARDS THE BEGINNING OF
NEXT WEEK.
HIGH PRESSURE WILL DOMINATE MUCH OF THE TIME...ALTHO LOW PRESSURE IS
FCST TO MOVE EWD ACROSS NY STATE SATURDAY AND SATURDAY NIGTH AND
INTO NEW ENGLAND BY SUN. THE TRAILING FRONTAL SYSTEM WILL BRING AN
INCREASED CHANCE OF T-STORMS ON SAT INTO SAT NIGHT...WITH PERHAPS
SOME LINGERING CNVTN EARLY SUN MORNING OVER THE DELMARVA REGION. AT
THIS LONGER RANGE OF COURSE CONFIDENCE IN THE TIMING FOR PRECIP IS
NOT VERY HIGH...BUT SAT OR SAT NIGHT LOOK LIKE THE BEST CHANCE FOR
RAIN.
TEMPERATURES DURING THIS PERIOD WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE MAIN FORECAST CHALLENGE IS THE EXTENT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THROUGH ABOUT MID TO LATE THIS
EVENING. A COLD FRONT WILL MOVE INTO THE AREA TOWARD EVENING THEN
SHIFT TO OUR EAST TONIGHT. SHOWERS AND THUNDERSTORMS ARE DEVELOPING
JUST TO OUR NORTHWEST AND THIS ACTIVITY WILL CONTINUE TO SPREAD
SOUTHEASTWARD. WHILE ISOLATED SHOWERS/STORMS HAVE DEVELOPED
AHEAD OF THIS WITH A WIND SHIFT LINE, IT APPEARS WE WILL HAVE TO
WAIT FOR ANY MORE ORGANIZE ACTIVITY TO MOVE INTO THE AREA FROM THE
NORTHWEST. FOR NOW, WE CARRIED A VCSH AND A CB DESCRIPTOR FROM WEST
TO EAST AND WE WILL MONITOR RADAR TRENDS AND ISSUE AMENDMENTS WHEN
SHOWERS/STORMS HAVE A BETTER CHANCE OF IMPACTING A TERMINAL. SOME
STORMS COULD BE LOCALLY GUSTY AND SOME SUB-VFR CONDITIONS WILL OCCUR
FOR A BRIEF TIME.
SOUTHWEST TO WEST WINDS TO ABOUT 10 KNOTS THIS AFTERNOON WILL SHIFT
TO THE WEST AND NORTHWEST. THESE WINDS ARE EXPECTED TO DIMINISH
TONIGHT, BUT ANY TERMINAL THAT HOLDS ONTO SOME WIND SHOULD MAINTAIN
A NORTHWEST DIRECTION. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
END FROM NORTHWEST TO SOUTHEAST DURING THE FIRST HALF OF THE NIGHT
ALONG WITH CLOUDS ON THE WANE. LIGHT WINDS AND LESS CLOUDS MAY ALLOW
PATCHY FOG TO DEVELOP OVERNIGHT, ESPECIALLY WHERE ANY HEAVIER RAIN
OCCURRED ALLOWING THE LOW-LEVEL MOISTURE TO REMAIN ELEVATED LONGER.
FOR NOW, JUST HINTED AT THIS AT KTTN AND KMIV LATE.
FOR TUESDAY, ANY PATCHY FOG WILL DISSIPATE EARLY THEN A NORTHWEST
WIND WILL INCREASE TO ABOUT 10 KNOTS. THERE COULD BE SOME LOCAL
GUSTINESS IN THE AFTERNOON, HOWEVER THIS APPEARS TO NOT BE MUCH
HIGHER THAN THE SUSTAINED WINDS SO IT WAS NOT INCLUDED AT THIS TIME.
THE AIRMASS DRIES OUT SOME AND WITH ENOUGH MIXING CUMULUS DEVELOPMENT
SHOULD BECOME FEW TO SCATTERED.
OUTLOOK...
TUESDAY AND WEDNESDAY...A WARM FRONT GENERALLY TO OUR SOUTH WITH A
DISTURBANCE TRACKING ALONG IT. IT APPEARS THAT A CLUSTER OF SHOWERS
AND THUNDERSTORMS WILL MOVE INTO OUR AREA LATER TUESDAY NIGHT FROM
THE NORTHWEST, HOWEVER THERE IS SOME UNCERTAINTY ON EXACTLY WHERE
THE MORE ORGANIZED ACTIVITY TRACKS. THERE COULD BE A PERIOD OF
SUB-VFR CONDITIONS ASSOCIATED WITH LOWER CEILINGS AND ALSO HEAVIER
RAIN. THE MOST CONCENTRATED ACTIVITY MAY THIN OR MOVE OUT OF THE
AREA BY MID MORNING WEDNESDAY.
THURSDAY AND FRIDAY...VFR WITH HIGH PRESSURE ACROSS THE AREA. CLOUDS
MAY INCREASE LATE FRIDAY THOUGH.
SATURDAY...A FRONTAL BOUNDARY APPROACHES WITH THE CHANCE FOR SOME
SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE AFTERNOON AND EVENING.
VFR WITH THE EXCEPTION IN CONVECTION.
&&
.MARINE...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. SOME SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO ARRIVE ALONG AND AHEAD OF THIS FRONT
THROUGH ABOUT MIDNIGHT. SOME STORMS COULD BE STRONG WITH LOCALLY
GUSTY WINDS AND HEAVY RAIN. THIS ACTIVITY IS THEN EXPECTED TO MOVE
TO THE EAST OVERNIGHT AS THE FRONT SETTLES SOUTHEASTWARD. THE
SOUTHERLY FLOW AHEAD OF THIS FRONT WILL INCREASE A BIT BUT IS
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
THE FRONT THEN STALLS JUST TO OUR SOUTH TUESDAY WITH A WAVE OF LOW
PRESSURE TRACKING ALONG IT LATER TUESDAY NIGHT AND WEDNESDAY. THIS
MAY BRING A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA
DURING THIS TIME. THE SURFACE FLOW WILL TURN FROM NORTHWEST TO
SOUTHWEST, THEN FROM THE NORTHEAST WEDNESDAY. DEPENDING ON WHERE THE
WARM FRONT SITS WILL DETERMINE THE WIND DIRECTION AND ATTM WE PLACED
THIS CLOSE TO THE SOUTHERN ZONES. HIGH PRESSURE BUILDS IN FOR
THURSDAY AND FRIDAY, HOWEVER SOMEWHAT OF A NORTHEASTERLY SURGE MAY
OCCUR THURSDAY. THE NAM/WRF APPEARS TO BE A BIT TO STRONG WITH THIS,
SO WE KEPT WINDS JUST UNDER SMALL CRAFT ADVISORY CRITERIA. A WARM
FRONT THEN ARRIVES LATE FRIDAY WITH THE NEXT COLD FRONT SCHEDULED TO
ARRIVE LATER SATURDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER/GAINES
SHORT TERM...HEAVENER/GAINES
LONG TERM...AMC
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Aug 1, 2:44 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT MON AUG 1 2011
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-021945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
344 PM EDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE
REGION THIS EVENING. THESE STORMS COULD PRODUCE LARGE HAIL, DAMAGING
WINDS, AND VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND
WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-021945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
344 PM EDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
THE REGION THIS EVENING. SOME STORMS COULD PRODUCE LARGE HAIL,DAMAGING
WINDS, AND VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 12:35 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT MON AUG 1 2011
NJZ001-007>010-PAZ054-055-060>062-069-012030-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-
MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
135 PM EDT MON AUG 1 2011
...A CLUSTER OF STRONG AND BECOMING SEVERE THUNDERSTORMS WILL AFFECT
BERKS...BUCKS...CARBON...HUNTERDON...LEHIGH...MONROE...MORRIS...
NORTHAMPTON...SOMERSET...SUSSEX AND WARREN COUNTIES DURING THE
MIDDLE AND LATE AFTERNOON...
AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WITH THE LEADING EDGE
ALONG A LINE EXTENDING FROM 55 MILES NORTHWEST OF SCRANTON TO 34
MILES NORTHWEST OF SCRANTON TO 18 MILES NORTHWEST OF WILKES-BARRE TO
41 MILES WEST OF WILKES-BARRE TO 51 MILES WEST OF WILKES-BARRE TO 80
MILES WEST OF WILKES-BARRE...MOVING SOUTHEAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR BLAKESLEE...WHITE HAVEN AROUND 245
PM...TOBYHANNA...POCONO RACEWAY AROUND 300 PM...SCOTRUN...REEDERS
AROUND 315 PM...STORMVILLE...SKYTOP AROUND 330 PM...SAYLORSBURG AND
ROSSLAND AROUND 345 PM.
WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS. THESE STORMS ARE
ALSO MOVING INTO AN AIR MASS THAT IS MORE UNSTABLE AND A FEW HAVE
THE POTENTIAL TO BECOME SEVERE AS THE AFTERNOON CONTINUES.
SEVERE OR NOT, EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP PRECEDING THIS
CLUSTER BEFORE 3 PM.
LAT...LON 4097 7455 4064 7454 4054 7504 4042 7590
4054 7618 4059 7603 4064 7600 4074 7578
4091 7600 4100 7575 4110 7577 4113 7564
4123 7554 4126 7514 4116 7516 4109 7501
4115 7491 4131 7480 4135 7469Special weather statement, Aug 1, 1:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT MON AUG 1 2011
NJZ016>022-026-027-011945-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
211 PM EDT MON AUG 1 2011
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER...OCEAN AND SALEM
COUNTIES...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF DEVELOPING THUNDERSTORMS IN BURLINGTON, CAMDEN AND
GLOUCESTER COUNTIES. THE STRONGEST THUNDERSTORM WAS IN GLOUCESTER
COUNTY NEAR MULLICA HILL AND MOVING SOUTHEAST AT 30 MPH. THAT
THUNDERSTORM WILL BE NEAR FRANKLINVILLE...CLAYTON AROUND 215
PM...MALAGA...NEWFIELD AROUND 230 PM...BUENA...VINELAND AROUND 245
PM...DOROTHY...MIZPAH AROUND 300 PM...ESTELL MANOR AND POMONA AROUND
315 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY OF THESE STORMS,
ESPECIALLY THE GLOUCESTER COUNTY THUNDERSTORM.
EXPECT LIGHTNING TO INCREASE WITH THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3986 7412 3954 7435 3954 7440 3939 7457
3930 7483 3932 7486 3928 7492 3969 7534
3986 7523 3989 7514 3994 7514 4001 7504
4012 7476 4018 7469 4008 7456 4017 7440
4016 7427 4010 7424 4010 7416 4013 7411
TFGSpecial weather statement, Aug 1, 2:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT MON AUG 1 2011
DEZ003-004-012000-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
315 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GEORGETOWN...MOVING
SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BETHANY BEACH
AROUND 320 PM...SOUTH BETHANY AROUND 325 PM AND FENWICK ISLAND AROUND
340 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3845 7524 3850 7531 3864 7516 3861 7511
3861 7512 3860 7514 3860 7511 3859 7510
3860 7508 3858 7504 3846 7503 3844 7505
MEOLASpecial weather statement, Aug 1, 2:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT MON AUG 1 2011
PAZ060-061-012115-
BERKS PA-LEHIGH PA-
346 PM EDT MON AUG 1 2011
...STRONG POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT BERKS AND
LEHIGH COUNTIES...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO LOCALLY SEVERE THUNDERSTORMS ALONG A LINE EXTENDING
FROM 31 MILES WEST OF LEHIGHTON TO 36 MILES NORTHWEST OF READING TO
20 MILES NORTHWEST OF READING...MOVING SOUTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR WOMELSDORF AROUND 400
PM...WERNERSVILLE...STRAUSSTOWN AROUND 415 PM...WHITFIELD...SINKING
SPRING AROUND 430 PM...WYOMISSING HILLS...WYOMISSING AROUND 445
PM...WANAMAKERS AND NEW MORGAN AROUND 500 PM.
WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS.
A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SCHUYLKILL COUNTY
AND A WARNING MAY BECOME NECESSARY FOR BERKS OR LEHIGH COUNTIES IF
SOME OF THE PRESENT STORMS MAINTAIN THEIR INTENSITY.
PLEASE SEEK SHELTER AT THE FIRST SIGHT OF THREATENING WEATHER.
LAT...LON 4053 7634 4052 7630 4054 7618 4056 7615
4058 7609 4060 7605 4059 7603 4064 7600
4070 7585 4047 7550 4016 7586 4042 7629
4052 7635
TFGFunnel Cloud, Sussex
- When
- August 1, 3:00 PM EST
- Where
- Sussex County, Clarksville
- Reported by
- Law Enforcement
- Coordinates
- 38.550, -75.150
A thunderstorm produced three funnel clouds in and around Clarksville (Baltimore Hundred), but they did not touch down and the thunderstorm did not cause any wind or hail related damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, August 1 to 6, 201114 deaths · 193 injured · 33 events
- Excessive Heat in Oklahoma, August 1 to 10, 20114 deaths · 101 injured · 25 events
- Heat in Illinois, August 1 to 3, 20114 deaths · 1 event
- Excessive Heat in Missouri, August 1 to 3, 201152 injured · 29 events
- Heat in Pennsylvania, August 1, 20112 deaths · 1 event
- Drought in Texas, August 1 to 31, 2011$100 million · 24 events
- Drought in Missouri, August 1 to 31, 2011$57 million · 6 events
- Drought in Kansas, August 1 to 31, 2011$45 million · 3 events
- Excessive Heat in Illinois, August 1 to 3, 20111 death · 17 events
- Flooding in Iowa, August 1 to 31, 2011$32 million · 5 events
- Excessive Heat in Texas, August 1, 20111 death · 1 event
- Excessive Heat in Missouri, August 1, 20111 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340641.